Alert archive / California / Frost Advisories in 2013

Frost Advisory 4, NWS San Francisco Bay Area, CA

January 12, 20134 counties in California

NWS San Francisco Bay Area, CA issued this frost advisory at Jan 12, 2013, 2:41 PM PST for 4 counties in California. It took effect at Jan 13, 2013, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2013, 2:41 PM PST (22:41 UTC)
In effect from
Jan 13, 2013, 2:00 AM PST
Expired
Jan 13, 2013, 8:00 AM PST
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, San Mateo County, CA, Santa Clara County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2013-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2013-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Jan 12, 2:19 PM PST, 22 minutes earlier.

Area forecast discussion, Jan 12, 2:19 PM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
219 PM PST SAT JAN 12 2013

.DISCUSSION...AS OF 2:19 PM PST SATURDAY...SATELLITE IMAGERY STILL SHOWS
MOSTLY CLEAR SKIES ACROSS THE DISTRICT. THERE ARE SOME COLD-AIR
CUMULUS CLOUDS THAT HAVE FORMED OVER SOME OF THE COASTAL RANGES.
AFTERNOON TEMPERATURE TRENDS ARE RUNNING COOLER THAN YESTERDAY AT
THIS TIME WITH READINGS STRUGGLING TO EXCEED 50 DEGREES. DEW
POINT TEMPERATURES ARE RUNNING MUCH COOLER WITH READINGS IN THE
20S. TONIGHT IS EXPECTED TO BE COLDER THAN LAST NIGHT...THUS
FREEZE WARNINGS WILL BE POSTED FOR INLAND VALLEY AREAS AND A FROST
ADVISORY WILL BE POSTED FOR THE SAN FRANCISCO BAY SHORELINE AREA
FOR TONIGHT. EARLY INDICATIONS ARE THAT TOMORROW NIGHT WILL
PERHAPS BE COLDER...SO EXTENTIONS OF THE NPW WILL NEED TO BE
CONSIDERED TOMORROW.

HIGH PRESSURE IS FORECAST TO BUILD ALOFT OVER THE EASTERN PACIFIC
AND INTO CALIFORNIA DURING THE COMING WEEK. THIS WILL KEEP ALL
AREAS RAIN FREE THROUGH THE PERIOD. WILL HAVE TO WATCH FOR INTRUSION
OF TULE FOG INTO THE EAST BAY VALLEYS FROM MIDWEEK ON AS OFFSHORE
FLOW SETS UP.

&&

.AVIATION...AS OF 9:43 AM PST SATURDAY...A SURFACE THERMAL TROUGH
WILL DEVELOP OVER CALIFORNIA TODAY...PROVIDING LIGHT WINDS AND
CLEAR SKIES FOR THE TERMINALS. UNDER CLEAR SKIES AFTERNOON
SURFACE TEMPERATURES SHOULD REACH THE LOW TO MID 50S...SLIGHTLY
WARM THAN THE AVERAGE SEA TEMPERATURE. THIS WILL RESULT IN A LIGHT
AFTERNOON SEA BREEZE. THE THERMAL TROUGH WILL STRENGTHEN OVERNIGHT
RESULTING IN LIGHT OSFFHSORE WINDS.

VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD. THE SEA BREEZE WILL REACH 5 TO 10 KT BETWEEN 2200
AND 0500Z.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS TODAY AND TONIGHT. WINDS
WILL BE LIGHT WITH THE SEA BREEZE REACHING 5 TO 10 KT BETWEEN 2100
AND 0300Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...FROST ADVISORY...CAZ508
             FREEZE WARNING...CAZ506-507-510-513-516-528
             SCA...PT ARENA TO PIGEON PT 10-60 NM FROM 10 PM

&&

PUBLIC FORECAST: SIMS
AVIATION/MARINE: LARRY

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Jan 12, 3:37 AM PST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
337 AM PST SAT JAN 12 2013

CAZ506>508-510-513-516-528-122345-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
337 AM PST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY
SHORELINE AND THE INLAND VALLEYS OF THE GREATER SAN FRANCISCO AND
MONTEREY BAY REGION.

.DAY ONE...SATURDAY AND SATURDAY NIGHT

PARTLY CLOUDY TODAY WITH AFTERNOON HIGHS AROUND 50. A FREEZE WATCH
IS IN EFFECT TONIGHT FOR THE INLAND VALLEYS AND AROUND THE SAN FRANCISCO
BAY SHORELINE LATE TONIGHT THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FREEZE WATCH IS IN EFFECT SUNDAY MORNING. ANOTHER NIGHT OF
FREEZING TEMPERATURES IS EXPECTED SUNDAY NIGHT INTO MONDAY
MORNING. OTHERWISE HIGH PRESSURE WILL BUILD NEXT WEEK WITH A
MODEST WARMING TREND. DENSE TULE FOG WILL BE POSSIBLE IN THE DELTA
AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:25 AM PSTFreeze WatchMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 3 more11 hr
Jan 12, 8:25 AM PSTSmall Craft AdvisoryMTR37 hr
Jan 12, 2:41 PM PSTFreeze WarningMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 2 more17 hr

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.